Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 27, 2017, 11:52 AM CDT for Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 11:52 AM CDT (16:52 UTC)
- Expired
- Aug 27, 2017, 3:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Lake Charles radar (KLCH), 30 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
608 WGUS54 KLCH 271652 FFWLCH LAC019-053-272045- /O.NEW.KLCH.FF.W.0059.170827T1652Z-170827T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lake Charles LA 1152 AM CDT SUN AUG 27 2017 The National Weather Service in Lake Charles has issued a * Flash Flood Warning for... Southwestern Jefferson Davis Parish in southwestern Louisiana... Southeastern Calcasieu Parish in southwestern Louisiana... * Until 345 PM CDT * At 1150 AM CDT, Doppler radar indicated heavy rain across the warned area. Two to four inches of rain have fallen in the past few hours. Additional heavy rainfall will cause flooding this afternoon. * Some locations that will experience flooding include... Welsh, Iowa, Hayes, Thornwell, Lacassine and Bell City. Additional rainfall amounts of four to six inches are possible in the warned area this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3035 9303 3031 9281 3004 9274 3004 9303 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:40 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 27, 10:40 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1040 AM CDT Sun Aug 27 2017
.DISCUSSION...
Local 88Ds show rain covering the entire forecast area with bands
of heavier convection primarily impacting the swrn 1/3...have
upped POPs to categorical for the entire area for the remainder of
the day to account. Elsewhere, no changes.
Update out shortly.
25
&&
.PREV DISCUSSION... /issued 640 AM CDT Sun Aug 27 2017/
DISCUSSION...
12z taf issuance.
AVIATION...
Nearly continuous SHRA with intermittent TSRA, along with east
winds 15-25 kts with gusts to 35 kts expected at BPT for the
remainder of the morning and quite possibly the afternoon as the
large area with training storms approaches from the west.
Intermittent SHRA/TSRA expected for LCH/LFT/ARA, with mainly SHRA
at AEX this morning, with not much change. MVFR visibilities and
ceilings likely within the stronger storms, along with briefly
higher winds.
DML
PREV DISCUSSION... /issued 521 AM CDT Sun Aug 27 2017/
DISCUSSION...Tropical Storm Harvey continues to weaken over
southeast Texas. Harvey is expected to transition to a tropical
depression by days end as it drifts slowly southeast back to the
mid-Texas coast before starting a slow northward trek.
Rain and possibly lots of it will sum up the forecast through
mid-week with Harvey in the picture. Current flash flood watch
now includes all of southeast Texas, southwest and west-central
Louisiana and likely will be need to be expanded to all the
forecast area before this event ends. Additionally will be seeing
a continued tornado threat with a tornado watch ongoing for the
western part of the forecast area and adjacent coastal waters at
this time.
MARINE...Moderate winds and elevated seas will continue over the
northwest gulf, as well as occasional showers and a few
thunderstorms. This as weakening Tropical Storm Harvey lingers
over coastal southeast Texas before advancing slowly north.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 81 69 / 80 50 60 50
LCH 79 72 78 72 / 100 80 80 60
LFT 82 73 80 72 / 90 50 80 60
BPT 78 73 77 73 / 100 80 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ027-030-031-
041>043-052-073-074.
TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ470-472-475.
Small Craft Exercise Caution through Monday evening for GMZ450-
452-455.
&&
PUBLIC...04Hazardous weather outlook, Aug 27, 5:48 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 548 AM CDT Sun Aug 27 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain a high threat of flooding rains across the area as well as an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain a high threat of flooding rains through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain moderate winds and elevated seas. Considerable shower and thunderstorm activity can also be expected along with the threat of a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain moderate winds and elevated seas through at least mid-week along with occasional showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Aug 27, 10:37 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1037 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG MAURICEVILLE 30.22N 93.87W
08/27/2017 ORANGE TX LAW ENFORCEMENT
SHERIIFS DEPT REPORTS TREE DOWN ON HWY 12 NEAR
MAURICEVILL.
&&
MOGGEDLocal storm report, Aug 27, 10:39 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG ORANGEFIELD 30.07N 93.86W
08/27/2017 ORANGE TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS POWER POLE SNAPPED IN HALF.
&&
MOGGEDLocal storm report, Aug 27, 10:47 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM FLASH FLOOD WEST ORANGE 30.08N 93.76W
08/27/2017 ORANGE TX DEPT OF HIGHWAYS
REPORTS OF SEVERAL FLOODED ROADS IN ORANGE COUNTY
&&Special weather statement, Aug 27, 10:47 AM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1047 AM CDT SUN AUG 27 2017 LAZ030-041-073-TXZ216-259>262-271645- West Cameron LA-Calcasieu LA-Beauregard LA-Orange TX- Southern Newton TX-Northern Newton TX-Northern Jasper TX- Southern Jasper TX- 1047 AM CDT SUN AUG 27 2017 ...SPECIAL WEATHER STATEMENT... At 1047 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Gist to near Sabine National Wildlife. Movement was north at 35 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Beaumont, Orange, West Orange, Vinton, Call, Deweyville, Starks, Sabine National Wildlife, Mauriceville, Buna, Gist, Lunita, Hartburg, Forest Heights, Old Salem, Orangefield, Edgerly, Wrights Settlement and Devils Pocket. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A tornado watch remains in effect until 100 PM CDT for southwestern Louisiana...and southeastern Texas. LAT...LON 3071 9405 3037 9338 2981 9347 3019 9403 TIME...MOT...LOC 1547Z 180DEG 28KT 3025 9391 2996 9353 24
Special weather statement, Aug 27, 11:10 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1110 AM CDT SUN AUG 27 2017
LAZ041-042-052-074-271715-
Calcasieu LA-Jefferson Davis LA-Vermilion LA-East Cameron LA-
1110 AM CDT SUN AUG 27 2017
...SPECIAL WEATHER STATEMENT...
At 1110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Creole to near Rockefeller Wildlife Range
to 10 miles south of Intracoastal City. Movement was north at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Abbeville, Cameron, Kaplan, Lake Arthur, Gueydan, Grand
Lake, Rockefeller Wildlife Range, Hayes, Forked Island, Intracoastal
City, Lacassine National Wildlife Refuge, Lake Charles Regional
Airport, Pecan Island, Grand Chenier, Klondike, Erath, Hacketts
Corner, Wright and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 100 PM CDT for southwestern
Louisiana.
LAT...LON 2957 9260 2976 9312 2977 9332 2984 9332
2985 9325 2990 9323 3002 9327 3005 9332
3024 9332 3005 9243 3003 9200 2978 9203
2972 9215 2975 9213 2975 9221 2969 9211
2962 9211 2963 9204 2958 9205
TIME...MOT...LOC 1610Z 185DEG 26KT 2982 9317 2966 9273 2963 9213
24Local storm report, Aug 27, 11:13 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1113 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD GROVES 29.95N 93.92W
08/27/2017 JEFFERSON TX DEPT OF HIGHWAYS
HIGHWAY 73 FLOODED
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:43 PM CDT | Tornado Warning | LCH | Cameron | 32 min |
| Aug 26, 10:53 PM CDT | Special Marine Warning | LCH | 37 min | |
| Aug 27, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 9:16 AM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 9:24 AM CDT | Special Marine Warning | LCH | 36 min | |
| Aug 27, 9:55 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 5 hr |
| Aug 27, 9:57 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 14 days |
| Aug 27, 10:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 10:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 11:10 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 65 min |
| Aug 27, 11:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 12:20 PM CDT | Special Weather Statement | LCH | Beauregard, Jefferson Davis | 55 min |
| Aug 27, 12:31 PM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 12:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 1:02 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 28 min |
| Aug 27, 1:12 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 63 min |
| Aug 27, 1:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 33 min |
| Aug 27, 1:55 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 35 min |
| Aug 27, 1:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 2:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 2:10 PM CDT | Tornado Warning | LCH | Iberia | 35 min |
| Aug 27, 2:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 21 min |
| Aug 27, 2:40 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 5 hr |
| Aug 27, 2:40 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 20 min |
| Aug 27, 2:50 PM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Aug 27, 3:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Aug 27, 3:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 27, 3:22 PM CDT | Special Marine Warning | LCH | 23 min | |
| Aug 27, 3:41 PM CDT | Special Marine Warning | LCH | 34 min | |
| Aug 27, 4:14 PM CDT | Special Marine Warning | LCH | 31 min | |
| Aug 27, 4:29 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 4:30 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
| Aug 27, 4:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Aug 27, 4:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Aug 27, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 5:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 6:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 6:29 PM CDT | Special Marine Warning | LCH | 61 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.